MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL UNIVERSAL CHUCK WITH T-HANDLE; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SMALL UNIVERSAL CHUCK WITH T-HANDLE; MISC ORTHO SURGICAL INSTR
Model Number 393.105
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter is a j&j employee.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a routine incoming inspection of a loaner set on an unknown date, the small universal chuck with t-handle was observed broken.There were no patient and surgical involvement.This report is for 1 small universal chuck with t-handle.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Part: 393.105, lot: 8335350, manufacturing site: hägndorf, release to warehouse date: may 31, 2013.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Visual inspection: the small universal chuck with t-handle (p/n: 393.105, lot #: 8335350) was returned and received at us customer quality (cq).Upon visual inspection, there were scratches and nicks all over the device but have no impact on the device functionality.The tips of the clamps were nicked and deformed.No other issues were identified with the returned device.Device failure/defect identified? yes.Dimensional inspection: a dimensional inspection was not performed as the internal components were inaccessible without destruction of the device.Document/specification review based on the date of manufacture the following drawings: the current and manufactured revision of drawings were reviewed.Complaint confirmed? no.Investigation conclusion the complaint condition was not confirmed for the small universal chuck with t-handle (p/n: 393.105, lot #: 8335350).There is no indication that a design or manufacturing issue has caused the complaint condition and hence the root cause cannot be determined.The potential cause for the deformation could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SMALL UNIVERSAL CHUCK WITH T-HANDLE
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10225919
Report Number2939274-2020-03075
Device Sequence Number19657863
Product Code LXH
UDI-Device Identifier10886982199034
UDI-Public(01)10886982199034
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number393.105
Device Catalogue Number393.105
Device Lot Number8335350
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2020
Initial Date Received by Manufacturer 06/22/2020
Supplement Date Received by Manufacturer07/23/2020
Initial Report FDA Received Date07/02/2020
Supplement Report FDA Received Date08/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1